I have seroquel xr 50mg, it hangs me over , so could I cut in half?
30 Nov 2012
Hi, If you feel you are hung over in the morning, you might want to cut it.
It will probably affect the slow release. Some Slow Release tablets are formulated that they can be cut in half, there would be a score on the tablet like for toprol XR. Normal Seroquel has a halflife of appr. 6 hours with some extended effect of a metabolite. So after 6 hrs appr. 25mg would be left in sytem. XR works longer at lower concentration. (total dosage is extended over longer period) Cutting the tablet will release the product faster resulting in higher peak dosage (if you take both halves:) peak might be equal with half tablet but effect will be less in duration. Some indications are mentioned for XR use, some are not necessarily XR, tablet could be taken twice daily. Interestingly the XR formulation came on the market shortly before the patent expired, that should indicate how "important" the XR is. you probably stopped the medication by now. I am surpised about the answers that will just relate to the wrinting on the box, that is in most cases all that a doctor knows about it as well. (Ii stumbled on it because I needed to know if XR could be halved while retaining its properties)
10 Mar 2012
I know this question is old, but I am answering it in hopes of helping anyone who may run across this question, themselves looking for answers.
You should NEVER cut an extended release tablet (XR); altering such medication in anyway will affect how it is absorbed into the body, will increase side effects, and will no longer be 'extended release'.
Extended release medication is especially coated, so it will pass through the stomach and dissolve in the intestines.
I hope this helps someone!
3 Jul 2010
I take seroquel 300mg (among many other meds) for about 4 or 5 years, you don´t want to cut in half otherwise your Doctor/Psyachiatrist would have told you too..ok . I know who you feel the next day..it is terrible... you said it my friend like a hang over..In my worse moments I have gone up to 900mg ( suffering from a manic episode..I am bipolar) your organism will eventually get used to it.
Before you get in your car and drive make sure you are well awake for I have crashed a couple of times!
If you are bipolar , anxiety comes with it so avoid coffee, you have to hang in there..I know it is hard..been there myself... but it does go away..plus you are on a low dose.
Good luck my friend
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
3 answers • 18 Sep 2009
... now 1 tablet from seroquel quetiapine 200mg Am using it from 3 weeks ago
5 answers • 19 Dec 2013
when cut in half appears to contain a substance similar in appearance to soft cheese.or have i been given a placebo ?
2 answers • 22 Jul 2014
My dr won't reduce the mg of my seroquel. I am on 300 mg and I am so tired. I was thinking of cuting them in half and taking 150. Would this be ...
2 answers • 15 Nov 2015